MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.
 
Event or Problem Description
The manufacturer was informed of a failure to implant a perceval plus valve pvf-m occurred on (b)(6) 2024.Reportedly the prosthesis was attempted to be implanted in a patient with a bi-cuspid type 1 native aortic valve.However, due to severe central leak detected at the intra-operative echo check, the device was explanted and replaced with a conventional valve without complications.As further reported, the event caused a delay in surgical time of about 25-30 minutes with no impact on the patient.
 
Additional Manufacturer Narrative
The device implicated in the reported incident was returned to the manufacturer for analysis and was received in a plastic jar without storage liquid, though still wet.Following decontamination, the valve underwent a visual inspection, which did not reveal any non-conformities according to the specifications.The height of each leaflet was verified using a specific tool, confirming conformity.Dimensional analysis, performed with a dedicated gauge on both the valve inflow skirt and the sinusoidal structures, confirmed the correct dimensions of the returned device.Subsequently, hydrodynamic testing was conducted on the pvf-m prosthesis.The effective orifice area (eoa) at 70 bpm, with a cardiac output of 5.0 l/min and a mean aortic pressure of approximately 100 mmhg, was 2.94 cm², exceeding the iso 5840 minimum requirement of 1.25 cm².For a cardiac output of 5.0 l/min and a mean aortic pressure of approximately 100 mmhg, the regurgitant fraction was 2.9%, which is below the iso 5840 requirement (rf% < 10%) for a prosthesis of equivalent tad.No anomalies were observed during the valve's opening and closing phases under both normotensive and hypotensive conditions.This was further corroborated by reviewing images from the test conducted prior to the prosthesis's release (steady flow test), which showed no evidence of anomalous behavior and a substantial correspondence in the morphology of the opening and closing leaflets with that observed during the hydrodynamic testing of the returned device.Based on the analysis performed, the reported event cannot be attributed to any intrinsic factor within the involved device, as no coaptation anomalies were observed during the functional test under hydrodynamic testing conditions as per iso 5840:2021.Furthermore, the visual inspection and dimensional analyses of the returned prosthesis confirmed the absence of pre-existing defects.It is possible that the reported incomplete coaptation was due to unintended undersizing or mispositioning of the perceval prosthesis, given the challenging anatomy of the native aortic valve (bicuspid type 1).However, this cannot be definitively confirmed based on the available information.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key20756064
Report Number3005687633-2024-00121
Device Sequence Number8671533
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)280417
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale